Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Since when you are trying to taper down Paxil while taking Cymbalta and in what dose?
will wait for your reply
Hello, I was started on 30 mg of Cymbalta and not tapered off on Paxil at all. I was to take 30 mg. of Cymbalta for 7 days then go to 60 mg, which I did for 4 days, then started to have extreme pain in my legs, not from my back but different, worried about clots from research on drug. Got headaches also. Researched more and thought maybe I had made a huge jump not withdrawing from Paxil. I was only into taking Cymbalta for 3 weeks at 60 mg. when I started taking chips off my old Paxils of 30 mgs. of 1/4 of the pill. Got some relief, then talked to a peer from Jacksonville Mayo in Pharmacology Department and she told me I was in a mess. I got the Dr. to order me liquid Paxil and I am taking it three times per day, the equiv to 30 mg through a syringe. Crashed in the last three days, extreme crying, no sleep, when I sleep, deep sleep for only 3-4 hours waking up, vision problems and nasty continuous headaches. This drug was given to me by my Pain Dr. for GAD, MD and Nerve Pain. Paxil was not working for my depression anymore and the addition of Abilify drove my blood sugar up and put 25 pounds on in one month last year, so Dr. took me off as I can't have that with spine condition. I am a retired Veterinarian and I am in deep trouble. I am stuck in Georgia with poor health care and my only option is emergency room as Corporate Medicine is rampant here and no team work exists. My depression has increased over and above the Paxil relief I was getting at 30 mg. twice per day, but now I fear a stroke as I am almost ambulatory and circulation is problem. Pain Dr. is excellent but a bit forward. Any help would be appreciated and I will pay. Dr. Linda A. Barton, DVM
Dr. Vikas, Could I receive relief from 30 mgs. of Cymbalta for depression, just depression without major side effects of the higher dose? 9 years of Paxil might have become ineffective? It became 1 good day out of 7, compared to 4 good days out of 7. My Father suffered from GAD and I was childhood ADD and had GAD in early adulthood manifesting itself into chronic depression at 28 years of age. Major car accident causing life long rehabilitation problems caused GAD disorder to come back and personality disorder to come out in the form of cutting out people, family and not going out of my home. Happily married but very quiet and private. No drinking or drug problems. Scared and worried about everything, too much education and parents highly educated. Have been through much therapy after car accident and through the years.
Thanks for your detailed reply and explaining it so well
usually it is not recommended to take Cymbalta in combination with Paxil because both of them increase serotonin and there is a risk of serotonin syndrome which is although rare
now it is very much likely that you were experiencing withdrawal symptoms due to Paxil because of stopping it abruptly
and have again started Paxil
which should be helpful
is there any positive history of mood disorder in your family?
and how you are trying to taper down Paxil and Cymbalta at the same time?
There is a history of mood disorder in both sides in but not manic depressive or bi polar and I have been tested for it on MMPI many times before I took VetCaps as I was worried about ADD and Chronic Depression. Dr. Vikas I am taking both Paxil and Cymbalta at the same right now. Could this be overload? Should I enter a facility and do this under supervision? What I am doing to taper down is taking the suspension of oral Paxil by mouth equivalent to 30mg, which was one half of my dose daily, in three equal doses daily by mouth in liquid form. When I take my 60 mg dose of Cymbalta at bedtime as prescribed, my heart beats hard and fast and my pulse rises. Does Cymbalta itself have properties to make your blood pressure rise? as this alone could make me have these symptoms in itself. I have no appetite, but if I do not eat at least 5 small meals per day I have more problems with cognitive reasoning and eye to hand coordination. When I first started Cymbalta, It worked great and I thought I had found the answer, but then after one and one half weeks, I feel the withdrawal from the Paxil kicked in and all was lost. MY QUESTION IS, BOTXXXXX XXXXXNE. DO YOU THINK I SHOULD GO DOWN TO 30 MG OF CYMBALTA UNTIL I SEE SOME RELIEF FROM WITHDRAWING FROM THE PAXIL WHICH I HAD BEEN ON FOR 9 YEARS? PLEASE LET ME KNOW HOW TO SEND YOU MORE MONEY AND ONE MORE QUESTION, WHEN YOU SAY MOOD DISORDER, ARE YOU SPEAKING OF MANIC BEHAVIOR DISORDERS? OR OTHER DISORDERS, BE SPECIFIC PLEASE AS MY FATHER WAS HAD A COMPLICATED, BUT BRILLIANT MIND AND MY SISTER'S SON HAS INHERITED HIS BEHAVIORS..MY PROBLEM WAS THAT I THOUGHT I HAD AND KEPT GOING TO SHRINKS TO MAKE SURE I HAD NOT. DR. LINDA AND THANKS.
Thanks for your reply. In my view also reducing the dose of Cymbalta to 30 mg while you are trying to taper down Paxil will be a good idea. As you must be knowing, antidepressant themselves may precipitate antidepressant induced mania and in that case the symptoms appear as irritability, sleeping difficulty, rapid mood swings etc.
yes, Cymbalta can cause increase in blood pressure and rapid heart beat in some patients.
Is it possible for you to refer you to a psychiatrist for detailed evaluation and rule out Mood disorder. A psychiatrist can also guide you better regarding how to taper down paxil while continuing Cymbalta.
sorry for mistype. Is it possible for you to ask your doctor to refer you to a psychiatrist
You need to explain to me mood disorder as I requested in earlier email. What are the terms for mood disorders? Please.
I do not have rapid cycling if that is what you mean, but my sleep patterns, due to high anxiety have always been terrible, causing more problems in my life.
Sorry, if I created confusion. Mood disorder is the term used for Bipolar disorder both Bipolar 1 and Bipolar 2.
When we want to shift a patient on Duloxetine (Cymbalta) from Paroxetine (Paxil), there are two possible way to do this
1) - Taper down Paxil slowly and then start Cymbalta on the very next day of stopping Paxil
2) A method known as cross tapering in which the dose of Paxil is slowly reduced while gradually increasing the dose of Cymbalta.
Paxil can be slowly reduced by tapering 25 % dose every week.
for sleeping difficulty and pain Gabapentin is also a very good option if you have not tried it already. It is very sedating and also useful for neuropathic pain.
you can also discuss with your doctor about trying it if you have not tried it already
As I mentioned before, it is not recommended to take Paxila and Cymbalta together and since you are taking them together the dose of Cymbalta should be lower at least like 30 or 20 mg per day.
I read the link you provided me on manic depressive or bi polar disorder and that is not at all what I have, in fact it is quite the opposite of it. I hide out from life and have a hard time facing things, people and problems. High levels of depression have existed in both side of my family and this stemming from high stressful situations dealing with early childhood illness and caring for parents with depression brought on GAD in my Father and like wise with my Paternal Grandmother, whose Mother, my Great Grandmother was barely able to function depressed. There were thyroid issues on both sides of the family and I had a folicular carcinoma nodule on my thyroid gland at 12 years of age that had to be removed and then again came back at 14 years of age to be again removed. No parent or Dr ever told me as parents could not handle the situation and thought if they told me it would hinder my progress as a child and school work. Found out through Dr records on my own at 28 because I had depressive bout and they found it in records. Long story and thus started the anger and more GAD.
Lyrica (Pregabalin) and Gabapentin (Neurontin) are a good alternative for neuropathic pain and can be used as an adjunctive medicine for treating anxiety symptoms. Specially Gabapentin is very sedative and therefore is indicated in patients who are also having insomnia.
Both of them does not have antidepressant effect like Cymbalta which itself is useful for neuropathic pain besides being a good antidepressant.
I suggested Gabapentin because you are having sleeping difficulty but it is a good news that after reducing the dose of Cymbalta you were able to sleep well :)
You had never experienced mood disorder symptoms which again is a good thing. In that case, Cymbalta alone can be a good option in your case and the dose range is from 30-60 mg per day.
In my view, once you are able to taper down Paxil, you can continue with either 30 or 60 mg as tolerated and recommended by your doctor.
I just wonder, have you ever tried psychotherapy specially Cognitive Behavior Therapy or not?
CBT in combination with medicines can bring a significant improvement in your symptoms in my view. You can first try free online CBT via a website and see if it helps.
I am giving you the link to those websites where you can try free online CBT
Living Life To The Full